I took Doxicyline (spelling?) in July after an infection from surgery on my foot, then in August I took about two weeks of Cipro for chronic prostatitis and now in September I took 5 days of azithromycin and on the 5th day I developed thrush. Is that to be expected with that amount of antibiotics for the last three months and how long will it take for thrush to go away. I am now taking nystatin for 6 days, somewhat better. It never hurt or burned, just a wierd taste and white tongue.
Thrush is a fungal infection. This is known complication after antibiotics treatment, particularly prolonged one. The antibiotics also kill the required friendly bacteria in the body, e.g. Lactobacilli. These bacteria protect us from the fungal infection. Therefore, usually whenever we prescribe any antibiotics, we give adjuvant probiotics therapy which contains Lactobacilli also.
You had three courses of antibiotics in a short spell. That has lead to this fungal infection. I would advise you to take tablets of Lactobacilli along with the antifungal medicines, lest the risk of recurrence. Once the fungal infection is cured, you will get rid of weird taste and white tongue. That whiteness on the tongue is nothing but fungal growth.
I hope this serves the purpose.
Dr. Nishikant Shrotri
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]